AF Association
13,640 members16,532 posts

Sotalol 1st dose side effects !!!

Hi all, I have just taken my first dose of Sotalol at 6 30 lat night.

During the night I got up and was so dizzy and felt so sick I thought I was dying.

This morning I feel the same every time I move.

I am in bed as I can't get up for fear of fainting even moving in bed I go dizzy.

I am waiting for aryithmia nurse to call me back.

Prior to Sotalol I had bisoprolol as pip but I was very sensitive to it so could only tolerate very small doses 3.75 mg max so you can imagine what 80 mg of Sotalol has done.

My heart rate has dropped but is very strange and erratic stopping for seconds at a time.

Has anyone else had this.

I think my BP must have really dropped too.

15 Replies
oldestnewest

I think you should try and see a doctor- others more knowledgable will advise but I believe advice re some medications have changed.

I hope you feel better soon

Reply

I think you need to call for help either emergency doctor or ambulance . I don't wish to alarm and goodness knows people are aware that I seldom say that. Some drugs can have drastic side effects. It may just be a viral infection causing vertigo which I get from time to time but please don't wait to find out.

Bob

3 likes
Reply

Hi I'm on sotalol changed from 5mg of bisoprolol I was initially worried to change as in UK sotalol not recommende for AF but my EP thought it was best choice for me ( I have had an ablation ) so noting my concerns re side effects( including ones you've mentioned) he started me on 40 mg twice a day for 2 weeks to up it to 80mg for a further two he said I would probably feel bad on it while adjusting but that didn't mean it wasn't working( I am sensitive to these Af drugs) I felt a bit weird and sick on the 40 but that balanced out and I started to feel good .upping it to 80 was hard as I felt much like you do ( a bit less severe )and my pulse dropped to 45 and my heart felt strange this was also at night. In the morning I went to the gp who said I could go back to to the 40 dose .I have now upped that again to 80 am and 40 pm ( seem to feel worse at night!) You might need a lower dose to start with and your tablets titrated to get the dose that suits you or you may need to change. happily for me I persevered under my gps guidance and monitoring the sotalol has started to make me feel better and although they say that sotalol only works as an antiarrythmic on higher doses my EP said that for some people who are sensitive to it find it works in lower doses for them hope this helps x

Reply

Bob is right though you could be having a bad side effect that needs monitoring by a doctor ASAP if you are feeling poorly x

1 like
Reply

I agree with Bob - get help now and I wouldn't take another Sotalol until I've been checked by a doctor. Sotalol did not agree with me either.

Hope you are OK.

3 likes
Reply

Thanks all, my EP is being paged as we speak so I will keep you posted, been told to stay put in bed till they get back to me, I couldn't do anything else.

Elaine

4 likes
Reply

Oh dear, I do hope they get you sorted very soon as a priority. Glad to hear your ep is involved in sorting the problem.

Reply

Hi again, well I was advised to stop the Sotalol immeadiatly and stay in bed till its out of my system then go back to low dose bisoprolol as pip.

Apparently the symptoms indicate my bp went through the floor hence the feeling faint,dizzy and sick.

I now have to decide

A third ablation

Amiodarone

Remain as I am with Bisoprolol

I think I will have to accept that when I get an episode I will have to right off 3 to 4 days to get over it with low dose Bisoprolol containing it.

And warfarin for life!!!!! :(

Reply

Good news.

Moral of the story is to follow instincts and get help quickly. Also consider getting a cuff BP monitor as on AFA website.

Elaine. You could consider one of the NOACs. Is amioderone short term or long term. If long term have you read up on the risks?

Reply

Long term, and it was actually the cardiologists that told me it was not a good idea for younger people ( nice to be classed as younger) the side effects are horrendous so never was an option. My sensitivity rules out lots of things so just have to bat on.

Can you tell I feel a lot better today lol.

Reply

Not sure that the first sentence makes sense.

Yes your response did seem perkier. Hope that keeps up.

Reply

You asked me if the Amiodorone was short or long term, fail to see why you did not understand Peter!!!

Reply

Thank you for letting us know - rest and recover. xx

Reply

Same happened to me I was on all fours for the fear of falling. Rang doc & he advised not to take any more. When I saw my consultant he prescribed flecainide as PIP. That is all I rely on these days. Sotalol doesn't suit everyone (too powerful for some I think)

Best wishes

Ally

Reply

Yes way too powerful for me, I feel so much better today and my heart just flipped back to normal thank goodness.

I can't take Fecainide as I have had a heart attack.

Just stick with Bisoprolol and warfarin and accept I will have 2 to 3 days every so often when I am out of action.

The issue is work though and I am now on an official sickness monitoring which eventually may lead to me loosing my job.

Will cross that bridge when I have to though absolutly nothing I can do about it.

x

Reply

You may also like...